Alert archive / Virginia / High Wind Warnings in 2009

High Wind Warning 5, NWS Blacksburg, VA

December 1, 20095 counties in Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this high wind warning at Dec 1, 2009, 2:58 PM EST for 5 counties in Virginia; Mercer County, West Virginia. It took effect at Dec 2, 2009, 6:00 AM EST. It was in force for 22 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2009, 2:58 PM EST (19:58 UTC)
In effect from
Dec 2, 2009, 6:00 AM EST
Expired
Dec 3, 2009, 4:00 AM EST
In force
22 hr
Issued by
NWS Blacksburg, VA

Counties Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 7:30 AM ESTNON-TSTM WND DMGTazewell, VATREES BLOWN DOWN.
Dec 2, 11:00 AM ESTNON-TSTM WND DMGWhitetop, VATREE ACROSS TRANSMISSION LINE. POWER LOST TO 1100 CUSTOMERS. LARGE TREE LIMBS ALSO DOWN ALONG HIGHWAY 58 NEAR THE GRAYSON HIGHLANDS STATE PARK.
Dec 2, 11:20 AM ESTNON-TSTM WND GST 05 Ne Bluefield, WVPEAK GUST OF 46 KNOTS
Dec 2, 11:30 AM ESTNON-TSTM WND DMGBluefield, WVSCATTERED TREE DAMAGE.
Dec 2, 11:30 AM ESTNON-TSTM WND DMGTazewell, VATREES DOWN COUNTYWIDE BLOCKING SOME ROADS.
Dec 2, 12:00 PM ESTNON-TSTM WND DMGPrinceton, WVTREE DOWN
Dec 2, 1:30 PM ESTNON-TSTM WND DMGTazewell, VAWINDS DAMAGED BILLBOARDS.
Dec 2, 2:00 PM ESTNON-TSTM WND DMG2 Ese Richlands, VAA TREE WAS BLOWN DOWN IN INDIAN CREEK ROAD IN CEDAR BLUFF.
Dec 2, 7:30 PM ESTNON-TSTM WND DMG5 Wsw Patterson, VATREE DOWN ACROSS BROWN TOWN ROAD.
Dec 2, 7:35 PM ESTNON-TSTM WND DMG2 Ne Ivanhoe, VATREE DOWN ACROSS LEAD MINE ROAD.
Dec 2, 11:00 PM ESTNON-TSTM WND DMGSaltville, VASCATTERED REPORTS OF TREE DAMAGE.
Dec 2, 11:50 PM ESTNON-TSTM WND DMGRocky Gap, VALARGE LIMBS DOWN RESULTING IN POWER OUTAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 011958
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EST TUE DEC 1 2009

....HIGH WINDS EXPECTED WEDNESDAY...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH THE TENNESSEE
AND OHIO VALLEYS WEDNESDAY. STRONG SOUTHEAST WINDS AROUND THE LOW
WILL BRING GUSTS AS HIGH AS 60 MPH TO HIGHER ELEVATIONS.

VAZ007-009-010-012-015-WVZ042-020800-
/O.UPG.KRNK.HW.A.0003.091202T1100Z-091203T0500Z/
/O.NEW.KRNK.HW.W.0005.091202T1100Z-091203T0500Z/
TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
258 PM EST TUE DEC 1 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY
MORNING...BECOMING VERY STRONG DURING THE DAY. WIND GUSTS TO 60
MPH ARE LIKELY AT HIGHER ELEVATIONS...AND ON THE NORTHWEST
DOWNSTREAM SIDES OF THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS...DECK FURNITURE AND HOLIDAY
DECORATIONS...INDOORS. 

&&

$$

NCZ001>003-018-019-VAZ011-013-014-016>020-022>024-032>035-
WVZ043>045-020800-
/O.NEW.KRNK.WI.Y.0019.091202T1100Z-091203T0500Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
258 PM EST TUE DEC 1 2009

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT. 

SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY
MORNING...BECOMING STRONG DURING THE DAY. WIND GUSTS TO 50 MPH
ARE LIKELY AT HIGHER ELEVATIONS...AND ON THE NORTHWEST DOWNSTREAM
SIDES OF THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS71 KRNK 020734
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 AM EST WED DEC 2 2009

....HIGH WINDS EXPECTED INTO THIS EVENING...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH THE TENNESSEE
AND OHIO VALLEYS TODAY. STRONG SOUTHEAST WINDS AROUND THE LOW
WILL BRING GUSTS AS HIGH AS 60 MPH TO THE HIGHER ELEVATIONS.

VAZ007-009-010-012-015-WVZ042-021545-
/O.CON.KRNK.HW.W.0005.091202T1100Z-091203T0500Z/
TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
234 AM EST WED DEC 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA THIS MORNING...
BECOMING VERY STRONG DURING THE DAY ESPECIALLY ALONG THE RIDGES
AND IN THE HIGHER MOUNTAIN VALLEYS WHERE CHANNELING MAY OCCUR.
WIND GUSTS TO 60 MPH ARE LIKELY IN THESE AREAS...AND ON THE
NORTHWEST DOWNSTREAM SIDES OF THE RIDGES AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS...DECK FURNITURE AND HOLIDAY
DECORATIONS...INDOORS.

&&

$$

NCZ001>003-018-019-VAZ011-013-014-016>020-022>024-032>035-
WVZ043>045-021545-
/O.CON.KRNK.WI.Y.0019.091202T1100Z-091203T0500Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
234 AM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA THIS MORNING...
BECOMING STRONG DURING THE DAY. WIND GUSTS TO 50 MPH ARE LIKELY AT
THE HIGHEST ELEVATIONS...AND ON THE NORTHWEST DOWNSTREAM SIDES OF
THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 021535
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 AM EST WED DEC 2 2009

....HIGH WINDS EXPECTED INTO THIS EVENING...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH THE TENNESSEE
AND OHIO VALLEYS TODAY. STRONG SOUTHEAST WINDS AROUND THE LOW
WILL BRING GUSTS AS HIGH AS 60 MPH TO THE HIGHER ELEVATIONS.

VAZ007-009-010-012-015-WVZ042-030000-
/O.CON.KRNK.HW.W.0005.000000T0000Z-091203T0500Z/
TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
1035 AM EST WED DEC 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

SOUTHEAST WINDS WILL BE VERY STRONG DURING THE DAY...ESPECIALLY
ALONG THE RIDGES AND IN THE HIGHER MOUNTAIN VALLEYS WHERE
CHANNELING MAY OCCUR. WIND GUSTS TO 60 MPH ARE LIKELY IN THESE
AREAS...AND ON THE NORTHWEST DOWNSTREAM SIDES OF THE RIDGES AS
WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS...DECK FURNITURE AND HOLIDAY
DECORATIONS...INDOORS.

&&

$$

NCZ001>003-018-019-VAZ011-013-014-016>020-022>024-032>035-
WVZ043>045-030000-
/O.CON.KRNK.WI.Y.0019.000000T0000Z-091203T0500Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
1035 AM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHEAST WINDS BE STRONG DURING THE DAY. WIND GUSTS TO 50 MPH
ARE LIKELY AT THE HIGHEST ELEVATIONS...AND ON THE NORTHWEST
DOWNSTREAM SIDES OF THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 022348
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EST WED DEC 2 2009

....HIGH WINDS EXPECTED TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH THE TENNESSEE
AND OHIO VALLEYS TONIGHT. STRONG SOUTHEAST WINDS AROUND THE LOW WILL
BRING GUSTS AS HIGH AS 60 MPH TO THE HIGHER ELEVATIONS.

VAZ007-009-010-012-015-WVZ042-030500-
/O.CON.KRNK.HW.W.0005.000000T0000Z-091203T0500Z/
TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
648 PM EST WED DEC 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

SOUTHEAST WINDS WILL BE VERY STRONG...ESPECIALLY ALONG THE RIDGES
AND IN THE HIGHER MOUNTAIN VALLEYS WHERE CHANNELING MAY OCCUR.
WIND GUSTS TO 60 MPH ARE LIKELY IN THESE AREAS...AND ON THE
NORTHWEST DOWNSTREAM SIDES OF THE RIDGES AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS...DECK FURNITURE AND HOLIDAY
DECORATIONS...INDOORS.

&&

$$

NCZ001>003-018-019-VAZ011-013-014-016>020-022>024-032>035-
WVZ043>045-030500-
/O.CON.KRNK.WI.Y.0019.000000T0000Z-091203T0500Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
648 PM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHEAST WINDS BE STRONG TONIGHT. WIND GUSTS TO 50 MPH ARE POSSIBLE
AT THE HIGHEST ELEVATIONS...AND ON THE NORTHWEST DOWNSTREAM SIDES
OF THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 030304
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 PM EST WED DEC 2 2009

....THREAT FOR HIGH WINDS WILL CONTINUE DURING THE OVERNIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH THE OHIO
VALLEY TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM 
MAY PRODUCE WIND GUSTS OF 50 TO 60 MPH IN THE HIGHER ELEVATIONS.

VAZ007-009-010-012-015-WVZ042-030900-
/O.EXT.KRNK.HW.W.0005.000000T0000Z-091203T0900Z/
TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
1004 PM EST WED DEC 2 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. 

WIND GUSTS WILL BE STRONG DURING THE OVERNIGHT...ESPECIALLY ALONG THE
RIDGES AND IN THE HIGHER MOUNTAIN VALLEYS WHERE CHANNELING MAY
OCCUR. WIND GUSTS TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS HAZARDOUS CONDITIONS FROM HIGH WIND
ARE LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH ARE POSSIBLE AND MAY CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS...DECK FURNITURE AND HOLIDAY
DECORATIONS...INDOORS.

&&

$$

NCZ001>003-018-019-VAZ011-013-014-016>020-022>024-032>035-
WVZ043>045-030900-
/O.EXT.KRNK.WI.Y.0019.000000T0000Z-091203T0900Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
1004 PM EST WED DEC 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. 

WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS DURING
THE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 030850
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 AM EST THU DEC 3 2009

....STRONG WESTERLY WINDS TO CONTINUE THIS MORNING...

.A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS MORNING. HIGH
PRESSURE BUILDING IN FROM THE WEST BEHIND THE FRONT SHOULD RESULT
IN STRONG WEST WINDS ACROSS THE HIGHER ELEVATIONS THROUGH THE
MORNING. 

VAZ009-012-015-031700-
/O.EXP.KRNK.HW.W.0005.000000T0000Z-091203T0900Z/
/O.EXB.KRNK.WI.Y.0019.091203T0900Z-091203T1700Z/
SMYTH-WYTHE-GRAYSON-
INCLUDING THE CITIES OF...MARION...WYTHEVILLE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
350 AM EST THU DEC 3 2009

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND
WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. 

WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH EARLY THIS
MORNING. WIND GUSTS TO 50 MPH COULD OCCUR IN THE HIGHER
ELEVATIONS. THIS IN COMBINATION WITH THE WET SOIL CONDITIONS MAY
RESULT IN MORE DOWNED TREES ACROSS THE REGION THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VAZ007-010-WVZ042-031000-
/O.EXP.KRNK.HW.W.0005.000000T0000Z-091203T0900Z/
TAZEWELL-BLAND-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP
350 AM EST THU DEC 3 2009

...HIGH WIND WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING.

STRONG WEST WINDS GUSTING TO AROUND 40 MPH AT TIMES WILL CONTINUE
EARLY THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH THE
REGION. THE WINDS ARE EXPECTED TO BEGIN DIMINISHING BY MIDDAY AND
SHOULD NOT REACHING WARNING OR WIND ADVISORY LEVELS THIS MORNING.

$$

NCZ003-019-VAZ011-023-024-032>035-WVZ043>045-031000-
/O.EXP.KRNK.WI.Y.0019.000000T0000Z-091203T0900Z/
SURRY-WILKES-GILES-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...PEARISBURG...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...HINTON...HIX...UNION...LEWISBURG...QUINWOOD...DUO...
RAINELLE
350 AM EST THU DEC 3 2009

...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. 

WEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS
MORNING BUT SHOULD REMAIN BELOW ADVISORY LEVELS BEFORE DIMINISHING
SOME THIS AFTERNOON.

$$

NCZ001-002-018-VAZ013-014-016>020-022-031700-
/O.EXT.KRNK.WI.Y.0019.000000T0000Z-091203T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...ROANOKE...SALEM
350 AM EST THU DEC 3 2009

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

STRONG WEST WINDS ARE EXPECTED THIS MORNING AS A COLD FRONT MOVES
THROUGH THE REGION. WIND GUSTS TO 50 MPH MAY OCCUR ACROSS THE
HIGHER ELEVATIONS WHERE WET SOIL CONDITIONS COULD LEAD TO DOWNED
TREES ESPECIALLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Dec 1, 12:32 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 1, 12:32 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 PM EST TUE DEC 1 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD JUST SOUTH OF THE AREA TODAY BEFORE
SLIDING EAST AND OFFSHORE TONIGHT. STRONG LOW PRESSURE ALONG THE
GULF COAST TONIGHT WILL LIFT NORTH ALONG THE APPALACHIANS
WEDNESDAY INTO WEDNESDAY NIGHT...REACHING NEW ENGLAND EARLY
THURSDAY. THIS SHOULD BRING ANOTHER ROUND OF SIGNIFICANT RAINFALL
FOR MID WEEK. MUCH COLDER AIR WILL FOLLOW THE TRAILING COLD FRONT
INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FULL SUNSHINE TODAY AND WEAK WESTERLY WINDS WILL BRING TEMPERATURES
BACK INTO THE 50S. EXPECT DRY AIR SHOWN JUST ABOVE THE SURFACE
ON THE RNK SOUNDING TO MIX DOWN AND LOWER DEW POINTS EAST OF THE
BLUE RIDGE. OTHER THAN LOWERING THE DEW POINTS...ONLY MINOR
CHANGES TO THE REST OF THE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SURFACE RIDGE QUICKLY KICKS OFFSHORE OVERNIGHT AS LOW PRESSURE
DEVELOPS ALONG THE GULF COAST AND STARTS TO LIFT NORTH LATE.
INCREASING SE FLOW BETWEEN THE TWO SHOULD BEGIN TO INCREASE MOISTURE
PRETTY QUICK ESPCLY AFTER MIDNIGHT AHEAD OF A SLUG OF ISENTROPIC
LIFT PROGGED JUST SW OF THE CWA BY MORNING. HOWEVER THE COLUMN
REMAINS RATHER DRY IN THE LOW LEVELS EXCEPT OVER THE FAR SW WHERE
UPSLOPE LIKELY WILL CAUSE PRECIP TO OVERCOME THIS DRY POCKET SOONER.
THIS MAY PRODUCE IN SPOTTY -RA BY DAYBREAK AND IF FASTER/HEAVIER
COULD RESULT IN SOME MIX TO WET SNOW AT ELEVATION PER EVAPORATION SO
KEEPING A MENTION OTRW 20/30 POPS AT BEST. ELSW EXPECT A QUICK
INCREASE IN HIGH CLOUDS DURING THE EVENING THEN THICKENING OVERNIGHT
BUT STILL DRY. LOW TEMPS TRICKY PENDING TIMING OF THICKER CLOUD
CANOPY AND HOW FAST THINGS COOL OFF IN THE EVENING WHEN THE CIRRUS IS
RELATIVELY THIN. APPEARS COLDEST NE/VALLEYS AND WARMER AT ELEVATION
AS THE SE JET INCREASES SO RANGE FROM 40ISH RIDGES TO SOME LOWER 30S
VALLEYS OK FOR NOW.

CLOSED UPPER LOW OVER NRN MEXICO IS BEGINNING TO MOVE EASTWARD...AND
SHOULD ACCELERATE AND TRACK EAST-NORTHEAST IN RESPONSE TO THE
DIGGING NR STREAM TROUGH ENTERING THE NWRN U.S. THE ASSOCIATED
DEEPENING SFC LOW WILL TRACK NORTHEASTWARD OUT OF THE GULF OF MEXICO
WEDNESDAY...AND MODELS CONTINUE TO SHOW A TRACK WEST OF THE
MTNS...WITH THE LOW IN UPSTATE NY BY THU MORNING. WITH A TRACK WEST
OF THE MTNS...AND MODELS CONTINUING TO SHOW A VERY STRONG
SOUTHEASTERLY LLJ WEDNESDAY...WE HAVE OPTED TO ISSUE A HIGH WIND
WARNING FOR THE SW MTNS OF VA AND INTO MERCER COUNTY WV. THIS AREA
IS CLIMATOLOGICALLY FAVORED FOR HIGH MOUNTAIN WAVE WIND GUSTS WITH A
STRONG SOUTHEAST JET. ALL MODELS HAVE A 60+ KNOT JET AT 850 MBS
DURING THE DAY WED. STRONGEST JET IS AROUND 18Z...BUT STRONG WIND
GUSTS MAY OCCUR IN THE MORNING SINCE THIS WILL BE BEFORE RAIN STARTS
AND CEILINGS LOWER. HAVE THE TIME WINDOW FOR THE HIGH WIND WATCH 600
AM WED THRU MIDNIGHT...WITH GUSTS UP TO 60 MPH. AS FOR THE RAIN
WED...HAVE KEPT WITH THE SLOWER TIMING CLOSER TO THE NAM WITH THE
SFC LOW TRACKING SO FAR WEST. WITH NO DAMMING EVIDENT...SHOULD SEE
RAIN BREAK OUT EARLIEST IN UPSLOPE AREAS OF NW NC AND FAR SW VA.
SHOULD HAVE RAIN ACROSS THE CWA BY THE END OF THE DAY.

FINALLY...WITH MODELS STILL INDICATING A CONVECTIVE LINE
DEVELOPING ALONG THE SFC FRONT ACROSS GA AND SC...THIS MAY TEND TO
CUT OFF DEEP MOISTURE TRANSPORT INTO THE REGION. HAVE KEPT THE QPF
LOWER THAN HPC GUIDANCE FOR THIS REASON...EXCEPT FOR HEAVIER
UPSLOPE RIGHT ALONG THE BLUE RIDGE. THERE IS A SLIGHT CHC THAT THE
CONVECTION MAY REACH THE PIEDMONT AREAS LATE IN THE DAY AND IN THE
EVENING...SO I HAVE INCLUDED A SLIGHT CHC OF TSTMS OUT THAT WAY.
STILL LOOKS LIKE A DRY SLOT WILL MOVE INTO THE AREA OVERNIGHT AS
THE UPPER JET SHIFTS EAST TO OVER THE SRN APPLNS. STRONGEST COLD
AIR ADVECTION SHOULD HOLD OFF UNTIL DURING THE DAY THU...SO NOT
MUCH THREAT OF SNOW IN THE MTNS EVEN LATE WED NIGHT.

WITH MORE OF A WEST...OR EVEN WEST-SOUTHWEST FLOW BEHIND THE FRONT
LATE WED NIGHT AND THURSDAY...IT IS NOT THE BEST UPSLOPE COMPONENT.
HOWEVER...MODELS DO SHOW DEEP ENOUGH MOISTURE FOR SOME SHOWERS...SO
I HAVE KEPT THE WESTERN UPSLOPE POPS GOING. THE RAIN SHOWERS WILL BE
CHANGING TO SNOW SHOWERS IN THE HIGHER ELEVATIONS THU MORNING...AND
IF THE SHOWERS CAN KEEP GOING...WILL CHANGE OVER INTO THE LOWER
ELEVATIONS IN THE LATE AFTERNOON. SOME LIGHT SNOW ACCUMS ARE
POSSIBLE THURSDAY ABV 3K FEET. WILL BE A COLD DAY THURSDAY IN THE
MTNS WHERE TEMPS WILL STRUGGLE TO GET OUT OF THE 30S.

HIGH PRESSURE RIDGES EASTWARD FROM THE TN AND OHIO VALLEYS ACROSS
THE CENTRAL APPLNS FRIDAY...AND ALTHOUGH THE LOW LEVEL FLOW REMAINS
WEST TO NORTHWEST WITH SOME LOW LEVEL MOISTURE...IT LOOKS LIKE
UPSLOPE SHOWERS WILL BE DECREASING WITH MORE OF AN ANTI-CYCLONIC
FLOW. I HAVE LOWERED THE POPS FRIDAY...AND CONFINED THEM TO JUST THE
FAR WESTERN SLOPES. FRIDAY WILL BE CHILLY ACROSS THE CWA- BUT
ESPECIALLY IN THE MTNS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE 00Z GFS/ECMWF MIX SHOWS A WAVE ROUNDING THE TROUGH IN THE
SOUTHERN PLAINS...GRABBING SOME GULF MOISTURE...THEN PRODUCING
LIGHT SNOW IN THE WEST AND RAIN/SNOW OUT EAST LATE FRIDAY NIGHT
AND SATURDAY. HOWEVER THE DEEPER MOISTURE LOOKS TO REMAIN CLOSER
TO THE COAST WITH INLAND PRECIP MAINLY THE RESULT OF THE MID LEVEL
SUPPORT AND UPPER JET TO THE WEST OF THE OFFSHORE COASTAL LOW. JUST
HOW MUCH THE UPPER TROF CAN SHARPEN...AND HOW CLOSE TO THE COAST
THE SURFACE LOW TRACKS KEYS TO THE AMOUNT OF RETURN INLAND
MOISTURE...AND WHETHER OR NOT THE DEEP RH GETS SHEARED OUT TO THE
NE WITH THE FAST FLOW UNDER THE POSITIVE TILTED TROF. FOR NOW WILL
KEEP THINGS MAINLY DRY AND SEE IF LATER GUIDANCE BRINGS A BETTER
CONSENSUS WITH TIME.

THE COLD FRONTAL BOUNDARY FROM WEDNESDAY NIGHT RAIN
EVENT WILL BE ALONG THE SOUTHERN TIP OF FLORIDA. GIVEN THIS
PATTERN...A MID LEVEL WAVE COULD RIDE OVER THE AREA BUT MOISTURE
SHOULD ONLY CREATE OVERCAST SKIES TO POSSIBLE FLURRIES. THE GFS IS
PRODUCING A TENTH TO A QUARTER INCH OF LIQUID PRECIP...WHICH IS
WAY OVER DONE. LIKING THE ECMWF WITH SHORT WAVES ROUNDING THE
TROUGH...BUT KEEPING BULK OF PRECIPITATION OVER FLORIDA.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND WITH THE
TROUGH REMAINING TO THE WEST FRIDAY NIGHT FOLLOWED BY A CHILLY
SURFACE HIGH OVER THE WEEKEND. TEMPERATURES ARE EXPECTED TO REBOUND
EARLY NEXT WEEK WITH A PASSING OF A WARM FRONT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONTINUED VFR CONDITIONS EXPECTED THROUGH 06Z TONIGHT. HIGH CLOUDS
WILL SPREAD INTO THE AREA FROM THE SOUTHWEST THEN LOWER QUICKLY AS
A STRONG LOW PRESSURE SYSTEM MOVES INTO THE TENNESSEE VALLEY. RAIN
WITH MVFR VISIBILITIES WILL ALSO OVERSPREAD THE REGION FROM THE
SOUTHWEST STARTING AROUND 12Z WEDNESDAY.

THERE ARE STILL SLIGHT TIMING DIFFERENCES IN THE MODELS BUT ALL
THE GUIDANCE POINTS TO ALL OF THE TAFS SITES WITH IFR TO MVFR
CEILINGS AND VISIBILITIES BY 18Z WEDNESDAY. WILL ALSO ADD IN LLWS
TO THE TAFS FOR WEDNESDAY WITH AN 850 MB JET OF 55-65 KNOTS
DEVELOPING OVER THE MID ATLANTIC REGION.

THIS LOW PRESSURE STORM SYSTEM LIFTS NORTHEAST WEDNESDAY NIGHT
WITH IMPROVING CONDITIONS EAST OF THE MOUNTAINS ON THURSDAY.
EXPECT UPSLOPE SNOW SHOWERS TO LINGER MVFR CONDITIONS ACROSS SE
WVA INTO FRIDAY WITH VFR ELSEWHERE. ANOTHER STORM SYSTEM COULD
BRING LOWER CIGS AND POSSIBLY A LITTLE MORE WINTRY PRECIP FOR
SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR VAZ007-009-010-012-015.
NC...NONE.
WV...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR WVZ042.

&&

SYNOPSIS...JH/KM
NEAR TERM...AMS
SHORT TERM...JH/JJ
LONG TERM...JH/RCS
AVIATION...AMS/JH
Hazardous weather outlook, Dec 1, 3:51 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 AM EST TUE DEC 1 2009

NCZ001>006-018>020-VAZ011-013-014-016>020-022>024-032>035-043>047-
058-059-WVZ043>045-020900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
SUMMERS-MONROE-GREENBRIER-
351 AM EST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-012-015-WVZ042-020900-
TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
351 AM EST TUE DEC 1 2009

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:11 AM ESTHigh Wind WatchRNKBland, Grayson, Smyth, Tazewell, Wythe11 hr
Dec 1, 2:58 PM ESTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Carroll and 19 more45 hr

Nearby

High Wind Warnings in Virginia, 2009High Wind Warnings in West Virginia, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.